MAUDE Adverse Event Report: ZIMMER BIOMET, INC. REGENEREX 3 PEG SERIES A PATELLA 31MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. REGENEREX 3 PEG SERIES A PATELLA 31MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: vanguard posterior stabilized porous femoral component right 65mm, catalog #: 184508, lot #: 110980; biomet regenerex primary tibial tray 71mm, catalog #: 141273, lot #: 288640; vanguard e1 posterior stabilized tibial bearing 10mm x 71/75mm, catalog #: ep-183640, lot #: 302330; biomet finned primary stem 40mm, catalog #: 141314, lot #: 623390.The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain and patellar implant fracture approximately four (4) years post-operatively.Initial operative notes did not identify any intraoperative complications related to the implants.Revision operative notes noted that the patient had metallosis-blackened tissue and synovium.Additionally, the patella was noted to be loose, held in by scar tissue and all three (3) pegs had broken off.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.The complaint sample was returned and visual examination of the product identified signs of being implanted such as wear, discoloration and foreign material and all three posts had fractured off.The root cause remains unchanged at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Reported event was confirmed by review of medical records noting the patella pegs had broken and continued to have pain.Metallosis blackened tissue and synovium was noted.Patella was just loose and was held in by scar tissue all 3 pegs had broken off.Dhr was reviewed and no discrepancies were found.The root cause of the patella peg fracture was determined to be a labeling and training deficiency as the surgical technique addendum for installation of regenerex patella failed to include guidance on depth line indication on the peg drill bit.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
REGENEREX 3 PEG SERIES A PATELLA 31MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11692385
Report Number0001825034-2021-01123
Device Sequence Number2980758
Product Code JWH
UDI-Device Identifier00880304554412
UDI-Public(01)00880304554412(17)211207(10)561750
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Model NumberN/A
Device Catalogue Number141356
Device Lot Number561750
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/27/2021
03/09/2022
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/28/2021
03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale